Monotone Solutions of a Nonautonomous Differential Equation for a Sedimenting Sphere
MetadataShow full metadata
We study a class of integrodifferential equations and related ordinary differential equations for the initial value problem of a rigid sphere falling through an infinite fluid medium. We prove that for creeping Newtonian flow, the motion of the sphere is monotone in its approach to the steady state solution given by the Stokes drag. We discuss this property in terms of a general nonautonomous second order differential equation, focusing on a decaying nonautonomous term motivated by the sedimenting sphere problem.
CitationBelmonte, A., Jacobsen, J., & Jayaraman, A. (2001). Monotone solutions of a nonautonomous differential equation for a sedimenting sphere. Electronic Journal of Differential Equations, 2001(62), pp. 1-17.
This work is licensed under a Creative Commons Attribution 4.0 International License.
- 2001-Belmonte-Jacobsen-Jayaram ...